Tekturna

USER REVIEWS

Comment from: J.P. 55-64 Female 2 to less than 5 years Patient Published: August 13

Been on Tekturna 300mg a day for four years due to HBP and protein loss due to kidney disease. Tried many other HBP Meds. Works for me. Tired a lot and lost some hair also but all Meds have side effects. BP has been 210/110 now runs around 145/70 Also take Norvasc for HBP.

Related Reading: tekturna | kidney | norvasc

Comment from: sandy g 45-54 Female 5 to less than 10 years Patient Published: April 14

I have been on tekturna 150mg for almost 8 yrs it has kept bp in check with little to no side effects will continue to use glad price has finally gone down.

Related Reading: tekturna

Comment from: 55-64 Female 5 to less than 10 years Patient Published: September 18

I have taken this drug for 5 years, along with nifedipine and toprol. My numbers have been pretty good, but the expense of this drug is terrible. I have been getting the generic from Canada to reduce my costs, but it is still is very expensive. About a month ago, I ran out and was without it for about 3 weeks. Lo and behold, the almost crippling pain in my toes and joints and back decreased dramatically and I suddenly had energy! I have spinal stenosis and diabetic neuropathy, so I had never attributed any of my severe nerve and joint pain to Tekturna, but now I think it must have been the cause of a lot of my pain. I'm going to ask my doc to try a different medication.

Related Reading: tekturna

Comment from: sandy 45-54 Female 5 to less than 10 years Patient Published: June 05

I have been on tekturna for 5 yrs have had no known side effects keeps my bp in the normal relm expensive yes but worth it for no side effect was on other meds and was always tired this doe not make me tired!!!! feel good

Related Reading: tekturna

Comment from: skibo 45-54 Male 2 to less than 5 years Patient Published: August 30

I have been on this medicine for about 3 to 4 years now. I show no symptoms of side effects as of yet but since checking this med again i have some blood sugar problems now,but not sure if this drug has caused it. The normally prescribed drugs for high blood pressure was causing me to lose sleep as I was always waking up exhausted, I also was constantly waking out of complete sleep on regular blood pressure medicine before be placed on tekturna. It works for me.

Related Reading: high blood pressure | tekturna

Comment from: TimDozer 55-64 Male less than 1 month Patient Published: July 10

The first time pill I took, within 1 hour I was feeling weak. The doctor office said to keep taking it so my body would get use to it si I stuck with the program even though I would feel weak like I was going into shock. I made it two weeks and I threw the stuff out and called my doctor and said I quit. I only have one kidney. I was urinating less and felt weak on Tekturna. After a couple days of being off of it I started feeling better. My creatinine(sp) readings are normally around 1.5 to 1.6. I'm a big guy, bones and muscle so...I have a little bit of kidney damage before Tekturna ad the weakness and less urine made me panic so I tossed it out. I only have this one kidney to live on. It's gotta last.

Related Reading: shock | kidney | tekturna

Comment from: Gemdr321 45-54 Female 6 months to less than 1 year Patient Published: July 09

Started loosing large amounts of hair and this has caused a lot of worry. Dr. Doesn't know this side effect but it's getting worse.

Comment from: Diizzy Tek 55-64 Female 1 to 6 months Patient Published: March 15

Severe acid reflux, stomach cramps & painful gas, salty taste in mouth, Confusion & dizziness when moving. Disabling muscle cramps in both upper arms. Can not lift anything weighting more than a piece of paper. Cramps last till next morning time to take another. But no more for me. So glad my doctor recognized these symptons. I want to feel better soon.

Related Reading: dizziness | muscle cramps

Comment from: 75 or over Female 1 to less than 2 years Patient Published: January 28

Cardiologist took me off Tekturna due to muscle pain, severe hoarseness, heartburn, flu like symptoms. My Cardiologist told me that they are taking this drug off the market.

Related Reading: tekturna | muscle pain | hoarseness

Comment from: dingbatmama Female less than 1 month Patient Published: January 19

Despite 1/2 to 1 hr walking daily and change in diet in 3 weeks have had a 6# wt gain. Wild swing in BP from 111/68 to 196/111, which was part of the original problem but all in the upper range. I was weak before but as much or moreso now, plus fuzzy brain blurry bloodshot eyes and chest and muscle pain. Chest pain which the dr attributes to reflux, (have had long term reflux but controlled. Overall feel miserable. also take 2 doxytosin at nite - sllep well, groggy all day, do one chore and am wiped out. Force myself to walk briskly 1-2 miles daily. Feel like a hypechondriac loosing touch!

Related Reading: muscle pain | chest pain

Comment from: sybil 75 or over Female 1 to less than 2 years Patient Published: January 13

Has not shown it will lower blood pressure.

Comment from: Lydia 65-74 Female less than 1 month Patient Published: January 07

1st day prescribed, early AM, BP was 164/76. By noon, BP was 178/68, by 4 PM, BP was 194/78, by 4:35 BP at 122/74. Frantic call to Doctor, he changed medication that afternoon. Tekturna also caused terrible headache, dizzyness, lethargy. Not a usable medication.

Related Reading: tekturna | headache

Comment from: [email protected] 45-54 Female 1 to 6 months Patient Published: December 27

Found myself with a sore throat, tired more so than usual, cough that is dry and never goes away, blurred vision and fair amount of watering eyes. This medication has done great bringing my pressures down from 162/110 down to 106/78. I am sure my body likes these numbers but I cannot tolerate feeling so crappy so much of the time. I already have fibromyalgia and spinal pain, so the additioal painfullness from Tekturna is not a welcome feeling.

Related Reading: sore throat | fibromyalgia | tekturna

Comment from: Vocrin 55-64 Male less than 1 month Patient Published: December 17

Tekturna has been a bad experience for me. Because ARBs and ACE inhibitors were not working so well anymore, I was switched to Tekturna. The first day I took 150 mg of Tekturna with a small rise in BP. The second morning, I took 300 mg of Tekturna and quickly developed a piercing headache (and I rarely get headaches for any reason) and felt very "unwell", and by the afternoon, my blood pressure had risen from 140/90 to an ALL TIME RECORD HIGH for me - 170/100! I woke up the third day with a very sore throat (which eased after aspirin). My waking BP on the third day was 138/89 (after taking 2.5 mg xanax to lower my dangerous BP the night before), but after 150 mg of Tekturna, my BP soared to 159/92 and is still rising.

Related Reading: tekturna | ace inhibitors | headache

Comment from: beerhall 65-74 Male 2 to less than 5 years Patient Published: December 14

while this drug has been great in controlling my high blood pressure ( but I do take others) it has caused erectile dysfunction, a condition my doctor says is an extremly common side effect of this med. I will discontine

Comment from: monaluv 45-54 Female 1 to 6 months Patient Published: December 07

medicine has helped me,but i have less energy.

SLIDESHOW

How to Lower Blood Pressure: Exercise Tips See Slideshow
Comment from: 65-74 Female 6 months to less than 1 year Patient Published: September 25

swollen ankles, radiating upwards, muscla spasms

Comment from: [email protected] 55-64 Male less than 1 month Caregiver Published: September 25

Have only been on it 1 week, Dr. put me on it to lower my protein level due to kidney failure

Related Reading: kidney

From WebMD Logo

Heart Health Resources
Health Solutions From Our Sponsors
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors